Alert archive / Colorado / Wind Advisories in 2017
Wind Advisory 6, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Jun 11, 2017, 2:52 PM MDT for 14 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Jun 12, 2017, 10:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2017, 2:52 PM MDT (20:52 UTC)
- In effect from
- Jun 12, 2017, 10:00 AM MDT
- Expired
- Jun 12, 2017, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 11 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS75 KGJT 112052 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 252 PM MDT Sun Jun 11 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-120330- /O.NEW.KGJT.WI.Y.0006.170612T1600Z-170613T0100Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 252 PM MDT Sun Jun 11 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from 10 AM to 7 PM MDT Monday. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-017-UTZ025-028-120330- /O.NEW.KGJT.WI.Y.0006.170612T1600Z-170613T0100Z/ Roan and Tavaputs Plateaus-Uncompahgre Plateau and Dallas Divide- Tavaputs Plateau-La Sal and Abajo Mountains- 252 PM MDT Sun Jun 11 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from 10 AM to 7 PM MDT Monday. * LOCATIONS INCLUDE...Rio Blanco, Ridgway, Glade Park, and Monticello. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult over mountain passes...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
5 follow-up statements
741 WWUS75 KGJT 120317 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 917 PM MDT Sun Jun 11 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-121300- /O.CON.KGJT.WI.Y.0006.170612T1600Z-170613T0100Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 917 PM MDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-017-UTZ025-028-121300- /O.CON.KGJT.WI.Y.0006.170612T1600Z-170613T0100Z/ Roan and Tavaputs Plateaus-Uncompahgre Plateau and Dallas Divide- Tavaputs Plateau-La Sal and Abajo Mountains- 917 PM MDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY... * LOCATIONS INCLUDE...Rio Blanco, Ridgway, Glade Park, and Monticello. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult over mountain passes...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
057 WWUS75 KGJT 121013 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 413 AM MDT Mon Jun 12 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-121830- /O.CON.KGJT.WI.Y.0006.170612T1600Z-170613T0100Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 413 AM MDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-017-UTZ025-028-121830- /O.CON.KGJT.WI.Y.0006.170612T1600Z-170613T0100Z/ Roan and Tavaputs Plateaus-Uncompahgre Plateau and Dallas Divide- Tavaputs Plateau-La Sal and Abajo Mountains- 413 AM MDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rio Blanco, Ridgway, Glade Park, and Monticello. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
177 WWUS75 KGJT 121806 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 1206 PM MDT Mon Jun 12 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-130100- /O.CON.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 1206 PM MDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-017-UTZ025-028-130100- /O.CON.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ Roan and Tavaputs Plateaus-Uncompahgre Plateau and Dallas Divide- Tavaputs Plateau-La Sal and Abajo Mountains- 1206 PM MDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rio Blanco, Ridgway, Glade Park, and Monticello. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
273 WWUS75 KGJT 122107 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 307 PM MDT Mon Jun 12 2017 COZ003-UTZ025-130100- /O.UPG.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ /O.NEW.KGJT.HW.W.0001.170612T2107Z-170613T0100Z/ Roan and Tavaputs Plateaus-Tavaputs Plateau- 307 PM MDT Mon Jun 12 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a High Wind Warning, which is in effect until 7 PM MDT this evening. The Wind Advisory is no longer in effect. * LOCATIONS Including the city of Rio Blanco. * WINDS...Southwest 25 to 35 mph with gusts up to 85 mph. * IMPACTS...High winds will blow around unsecured objects. Tree limbs will be blown down. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommender to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ001-002-UTZ024-130100- /O.UPG.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ /O.NEW.KGJT.HW.W.0001.170612T2107Z-170613T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 307 PM MDT Mon Jun 12 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a High Wind Warning, which is in effect until 7 PM MDT this evening. The Wind Advisory is no longer in effect. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Vernal, and Ballard. * WINDS...Southwest 25 to 35 mph with gusts up to 70 mph. * IMPACTS...High winds will blow around unsecured objects. Tree limbs will be blown down. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommender to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ006>008-011-020-021-UTZ022-027-029-130100- /O.CON.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat- Canyonlands/Natural Bridges- 307 PM MDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ017-UTZ028-130100- /O.CON.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ Uncompahgre Plateau and Dallas Divide-La Sal and Abajo Mountains- 307 PM MDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Ridgway, Glade Park, and Monticello. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
847 WWUS75 KGJT 130054 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 654 PM MDT Mon Jun 12 2017 COZ001-002-UTZ024-130200- /O.EXP.KGJT.HW.W.0001.000000T0000Z-170613T0100Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 654 PM MDT Mon Jun 12 2017 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Gusty winds of 30 to 40 MPH will continue over the next few hours but will not meet high wind warning criteria. Therefore, the high wind warning will be allowed to expire. $$ COZ003-UTZ025-130200- /O.EXP.KGJT.HW.W.0001.000000T0000Z-170613T0100Z/ Roan and Tavaputs Plateaus-Tavaputs Plateau- 654 PM MDT Mon Jun 12 2017 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Gusty winds of 30 to 40 MPH will continue over the next few hours but will not meet high wind warning criteria. Therefore, the high wind warning will be allowed to expire. $$ COZ006>008-011-020-021-UTZ022-027-029-130200- /O.EXP.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat- Canyonlands/Natural Bridges- 654 PM MDT Mon Jun 12 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Gusty winds of 30 to 40 MPH will continue over the next few hours with a few stronger gusts possible. However, most winds will not reach wind advisory criteria. Therefore, the wind advisory will be allowed to expire. $$ COZ017-UTZ028-130200- /O.EXP.KGJT.WI.Y.0006.000000T0000Z-170613T0100Z/ Uncompahgre Plateau and Dallas Divide-La Sal and Abajo Mountains- 654 PM MDT Mon Jun 12 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Gusty winds of 30 to 40 MPH will continue over the next few hours with a few stronger gusts possible. However, most winds will not reach wind advisory criteria. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jun 11, 11:22 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 11:22 AM MDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service GRAND JUNCTION CO
1122 AM MDT Sun Jun 11 2017
.SHORT TERM...(Today through Monday)
Issued at 441 AM MDT Sun Jun 11 2017
Flow continued out of the southwest aloft overnight as the Pacific
storm over northern California sunk slowly southward. A
disturbance aloft brought scattered to broken cirrus to much of
the forecast area early this morning. Meanwhile, the cold front
which had lifted north of the Uinta Basin on Saturday eased back
south across the valley. As a result, breezy westerly flow picked
up across northeast Utah according to observations at KVEL north
of the front, and KCNY to the south of the boundary. Elsewhere,
winds had decoupled from the strong southwesterly flow aloft with
several valley sites experiencing enhanced drainage winds in
response to low pressure to the west.
Today's weather will be similar to that experienced over the past
couple of days. Models indicated that the cirrus described above
will shift eastward during the morning pushing east of the divide
early this afternoon. Meanwhile, the closed low center over
northern California will continue southward toward the Bay area
which will cause the cold front over the eastern Uinta basin and
extreme northwest Colorado to lift north of the area as a dry warm
front. Diurnal warming will cause southwest winds aloft to mix to
the surface during the late morning bringing breezy conditions to
the forecast area through the afternoon and into the evening.
There is a very slight chance that the higher reaches of the
eastern Uinta Mountains could see some sprinkles today, otherwise
dry weather will persist. Raised forecast highs by a couple of
degrees for a number of areas as model tendency to cool the region
in the warm sector ahead of a front seldom works out.
Winds will continue in the higher elevations tonight as the low
center stops moving south and begins to push eastward across the
western Great Basin. The lower elevations will decouple with
enhanced drainage once again. The approaching storm will drive its
associated cold front into eastern Utah Monday morning then across
westernmost Colorado during the afternoon. A 110 KT jet moving
just ahead of the front promises to bring stronger winds across
eastern Utah and much of western Colorado than has been
experienced over the past several days. Sustained winds of 20 to
30 MPH with gusts to 45 to 55 MPH are possible and may warrant
Wind Advisories for some areas. Clouds and cooler air should
bring some temperature relief with 10 to 15 degrees of cooling
indicated in the latest models. Moisture remains limited, but
there is likely to be enough to generate some isolated light
showers over the mountains of northeast Utah and northwest
Colorado.
.LONG TERM...(Monday night through Saturday)
Issued at 441 AM MDT Sun Jun 11 2017
The previous forecast remains on track for the long range. A
closed upper-level low will slowly drift eastward through
southern Idaho on Monday. At the surface, a frontal boundary will
head east across Utah and Colorado. Guidance remains in good
agreement keeping this front almost completely dry across the
forecast area - the only exception may be in the highest
elevations along the Wyoming border. What this frontal system
lacks in precipitation it will more than make up for in winds -
advisory strength gusts are likely across the entire region before
and during FROPA on Monday as a 500mb jet streak passes overhead.
Cooler air will filter in later Monday evening and into Tuesday
with high temperatures running around 15 degrees below average by
Tuesday. Zonal flow returns to dominate the forecast from
Wednesday onward, with temperatures recovering to near or just
above normal values by week's end. By next weekend, guidance is in
general agreement showing some height rises and perhaps another
western ridge developing, which would result in a more significant
warm-up by day 7 and beyond.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1118 AM MDT Sun Jun 11 2017
Southwest winds gusting up to 40 kts will continue to impact much
of Eastern Utah and Western Colorado through 18Z Monday. This
will result in periods of strong mechanical turbulence. Winds
diminish in the valleys after 03Z/MON, but will continue to gust
over the mountains. This will result in areas of LLWS for some
valley TAF sites through early Sunday morning. Winds will mix back
down into the valleys after 15Z/MON. Otherwise, expect VFR
conditions and CIGS above ILS breakpoints to continue.
&&
.FIRE WEATHER...
Issued at 441 AM MDT Sun Jun 11 2017
Critical fire weather conditions continue today as dry, windy and
warm conditions persist ahead of a Pacific storm over northern
California. Expect cooler temperatures Monday as the cold front
associated with the Pacific system moves across the area. Very
little precipitation is expected with cold frontal passage and
during the later stages of this storm. Unfortunately, stronger
winds combined with the very dry air will maintain critical fire
weather conditions Monday. Consequently, continued Red Flag
Warnings for much of the area through Monday. In addition, Fire
Weather Watches for the Northern San Juan Forecast Area, the
Gunnison Basin Forecast Area and the Southwest Colorado Upper
East Forecast Area were upgraded to Red Flag Warnings for areas
below 8500 feet. Decreased winds and cool temperatures on Tuesday
promise a break from critical fire weather conditions.
&&
.HYDROLOGY...
Issued at 441 AM MDT Sun Jun 11 2017
Expect the high country snow pack to melt at an accelerated rate
through early this week due to above normal temperatures and mild
nights. River, stream, and creek flows will continue to increase
with levels reaching near or slightly above bankfull for some.
River banks can become saturated and unstable and lowlands along
the rivers could become inundated under these conditions.
Forecasts suggest those rivers not affected by reservoir
releases...dropping in stage height through the middle of the
coming week.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Red Flag Warning until 11 PM MDT Monday for COZ200-202-203-207-
290-292-294.
Red Flag Warning from 11 AM to 11 PM MDT Monday for COZ293-295.
UT...Red Flag Warning until 11 PM MDT Monday for UTZ486-487-490-491.
&&
SHORT TERM...NL
LONG TERM...MAC
AVIATION...JDC
FIRE WEATHER...TGJT
HYDROLOGY...TGJTHazardous weather outlook, Jun 11, 4:51 AM MDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service GRAND JUNCTION CO 451 AM MDT Sun Jun 11 2017 COZ001>014-017>023-UTZ022>025-027>029-121100- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 451 AM MDT Sun Jun 11 2017 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Dry fuels, low humidity, and strong southwest winds will combine for increased fire danger again today with poor relative humidity tonight. A Red Flag Warning remains in effect for much of the region. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday: Very strong and gusty southwest winds will continue ahead of the next storm system. These winds will combine with dry fuels and low humidity values for continued fire danger. There is a slight chance for thunderstorms over the eastern Uinta and Elkhead mountains Monday afternoon/evening. Tuesday: There is a slight chance of afternoon/evening thunderstorms over the northern mountains. Wednesday: No significant weather is expected. Thursday through Saturday: There is a slight chance of afternoon/evening thunderstorms over the northern mountains each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Colorado, 2017Wind Advisories in Utah, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.